MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED ADULT TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED ADULT TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60A160
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k913859 and k083641.Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a portex® bivona® uncuffed adult tracheostomy tube flanges ripped open, which caused the tube to be dislodged at the site where the tracheostomy tube ties were threaded through.The patient was using posey tracheostomy tube ties when the event occurred.It was noted that the patient did not have a history of pulling the tube or manipulating the tube ties, and the ties were not tied tighter than recommended.The device was used for up to one month prior to being sanitized via light rinsing and boiling water up to two times before the failure occurred.The tube was replaced with a new tube.No patient injury was reported.See mfr: 3012307300-2017-00828.

Brand Name
PORTEX® BIVONA® UNCUFFED ADULT TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6477378
Report Number3012307300-2017-00829
Device Sequence Number18984578
Product Code JOH
UDI-Device Identifier15021312005554
UDI-Public15021312005554
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,foreign
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Expiration Date05/28/2019
Device Catalogue Number60A160
Device Lot Number2720352
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2017
Initial Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1